U.S. doctors online nowAsk doctors free
A 29-year-old female asked:

can i gain weight after birth control? i lost my birth control becuause my insurance ran out, right after that i notice that my body was changing. while i was on birth control i was loosing weight but once i finished my last pack i stopped being able to l

1 doctor answer1 doctor weighed in
Dr. Scott Musinski
Obstetrics and Gynecology 35 years experience
Withdrawal : Withdrawal of birth control is highly unlikely to cause weight gain. Without birth control you may be pregnant which can cause an initial, significant weight gain. Other issues are thyroid dysfunction. Sometimes the estrogen in oral contraceptives can cause nausea and now you may be relieved of this nausea. Losing insurance should not prevent you from obtaining contraception. Wal-mart has very cheap birth control as does planned parenthood and neighborhood health clinics. The clinics can also evaluate for thyroid dysfunction. I would suggest that you check out one near you.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Oct 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.